2 doctors weighed in:

I am taking vicodin for a week. Just last night I was itching all over. Any relation?

2 doctors weighed in
Dr. James Marx
Pain Management
1 doctor agrees

In brief: Histamine Release

Many patients have a symptomatic release of histamine with opioids.
Different opioids(narcotics) vary from patient to patient in how much this affects them.Why are you taking the vicodin for a week? You might try another opiod.This is generally not an allergic reaction but a side effect that is common.

In brief: Histamine Release

Many patients have a symptomatic release of histamine with opioids.
Different opioids(narcotics) vary from patient to patient in how much this affects them.Why are you taking the vicodin for a week? You might try another opiod.This is generally not an allergic reaction but a side effect that is common.
Dr. James Marx
Dr. James Marx
Thank
Dr. David Rosenfeld
Pain Management

In brief: Possible reaction

Itching is seen with use of many pain meds.
If you do not have a rash or notice any breathing issues it is simply an annoying side effect. If you have rash or and thing more than just itch you need to stop medication.

In brief: Possible reaction

Itching is seen with use of many pain meds.
If you do not have a rash or notice any breathing issues it is simply an annoying side effect. If you have rash or and thing more than just itch you need to stop medication.
Dr. David Rosenfeld
Dr. David Rosenfeld
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors